Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Sudden heart pounding. Taking gabapentan for leg cramps, simvastin for cholesterol. Causes?

Almost every evening I have been experiencing very heavy heart pounding. No physical excersion before, always as I am resting sitting down before dinner. I sit and stand at my work, I am a small dog groomer, so no lifting to speak of 6 to 7 hours 4 days a week. I am 5 9 , 250lbs, female, so smoking or drinking of any kind. I take Gabapentan for leg cramps/jumping, triamertine in the mornings Amitriptiline at night to sleep, Simvastin for cholesterol and metropolol tartrate afternoons and evening.
Asked On : Thu, 17 Jan 2013
Answers:  1 Views:  61
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Endocrinologist 's  Response

Pouding of heart can be caused by abnormal heart beats. There are many causes of abnormal heart beats which can range from minor and relatively benign causes like having caffiene to more serious ones like serious heart rhythm disorders. Certain drugs can also cause the same. Since you have no history if any heart ailment in the past or any other symptoms like chest pain or giddness with the heart pounding we are most likely dealing with a benign rhythm. I would suggest you to do the following:

Get a good baseline EKG done with a long rhythm strip. Sometimes abnormal ectopic beats can be picked up on this alone. If nothing turns out on this, we can do something called a holter monitor that measures you heart activity continously for 24 hrs a day. We generally attach it for 1-2 days and then analyze the data. We also ask you to keep a log of the symptoms. If there are any abnormalities in the symptoms we can pick it up easily and advice further management.

Hope this helps

Dr. Om Lakhani, MD
Answered: Thu, 17 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor